| Model Number |
N/A |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/08/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign: event occurred in france.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device was implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported during knee arthroplasty that the surgeon attempted to seat an articular surface in the tibial tray; however, the articular surface screw was unable to be screwed in.A second articular surface implant was opened; however, the same issue occurred.Finally, a third articular surface was opened and yet the same issue occurred again.The surgeon decided to use the third articular surface, however, it was unable to be fixed.No adverse events have occurred since the procedure and there is no plan to revise at this time.Attempts have been made; however, no additional information was reported.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The product was evaluated through manufacturing review, however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.A compatibility review performed determined that this device was not compatible with the second articular surface attempted.The nexgen system requires a component compatibility check to prevent mismatching.The instructions for use for the nexgen system state to check the appropriate knee implant size matching chart for component matching instructions.Mismatching may result in poor surface contact and could produce pain, decrease wear-resistance, produce instability of the implant or otherwise reduce implant life.The root cause of this issue is attributed to the misidentification of the articular surface, which proved to be incompatible with the tibial tray and resulted in failure to achieve the proper fit as intended.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.